MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SKY 2 LEVEL PLTE 32MM TI; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH SKY 2 LEVEL PLTE 32MM TI; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186802032
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Anterior cervical discectomy and fusion: (b)(6).Surgeon was conducting a c5/6/7 anterior cervical discectomy and fusion on patient.Surgeon had placed interbody spacers and was supplementing fusion with the fixation of an anterior 'skyline' 32mm plate.Whilst using the variable angle awl to break cortical bone through the screw holes of the plate surgeon noted a slither of metal debris that had 'chipped off' the rim of the screw hole (photo of debris can be provided on request).Inspection of the plate showed no further damage and surgeon assessed plate as being structurally sound to continue to use for implantation so product will not be provided for investigation.At this stage adverse event has had no impact on patient outcome, surgical operating time, patient blood loss or length of stay.Patient id: (b)(6), male, dob: (b)(6).Concomitant device reported: unknown awl (part# unknown, lot# unknown, quantity 1) this complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).H6: additional information.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The implant was not returned, and the investigation will be completed based on the supplied image.The image(s) was reviewed, and the complaint condition could not be confirmed as the image only showed a metal debris however did not provide an image of the implanted plate to determine if it came from the plate or some other source.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the provided image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.

Brand Name
SKY 2 LEVEL PLTE 32MM TI
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9215309
Report Number1526439-2019-52260
Device Sequence Number410610
Product Code KWQ
UDI-Device Identifier10705034133683
UDI-Public(01)10705034133683
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186802032
Device Catalogue Number186802032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR